NADEMANEE KOONLAWEE, M.D.; BRAMAH N. SINGH, M.D.
To the editor: We read with interest the report by Westveer and associates (1) of amiodarone-induced ventricular tachycardia 5 days after the start of therapy. Aggravation of ventricular tachyarrhythmias by class I antiarrhythmic compounds is not uncommon, but the electrophysiologic effects of amiodarone are somewhat different. The worsening of ventricular tachyarrhythmias is rare despite the fact that the QTc interval invariably lengthens as part of the beneficial drug action during chronic amiodarone therapy. Amiodarone may aggravate arrhythmias, but when this appears to be the case, one must determine whether the unexpected arrhythmia resulted from primary drug action (excessive dose or
Learn more about subscription options.
Register Now for a free account.
KOONLAWEE N, SINGH BN. Amiodarone and Ventricular Tachycardia. Ann Intern Med. 1983;98:110–111. doi: 10.7326/0003-4819-98-1-110_2
Download citation file:
Published: Ann Intern Med. 1983;98(1):110-111.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only